The Annals of Statistics
- Ann. Statist.
- Volume 11, Number 2 (1983), 702-706.
Successive Sampling in Large Finite Populations
The permutation distribution induced upon a finite population by the order of selection under successive sampling is closely related to the order statistics of independent exponentially distributed waiting times. This characterization is applied to obtain necessary and sufficient conditions for asymptotic normality of the sum of characteristics observed in a successive sample from a finite population. The necessary and sufficient conditions generalize previous results for simple random sampling without replacement, and apply to sampling fractions close to 0 or 1.
Ann. Statist., Volume 11, Number 2 (1983), 702-706.
First available in Project Euclid: 12 April 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Gordon, Louis. Successive Sampling in Large Finite Populations. Ann. Statist. 11 (1983), no. 2, 702--706. doi:10.1214/aos/1176346175. https://projecteuclid.org/euclid.aos/1176346175